Missouri, 2005

Flood in Missouri, January 4 to 5, 2005

January 4 to 5, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 4, 11:00 PM CST, 0 minutes earlier.

Area forecast discussion, Jan 4, 11:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1100 PM CST TUE JAN 4 2005

.MESOSCALE DISCUSSION...
CONVECTION FIRING AS EXPECTED FROM NORTHERN OKLAHOMA SWWD INTO
WESTERN TEXAS. PRECIPITATION FURTHER NORTH...IN STOUT ISENTROPIC
LIFT REGIME...HAS BEEN MORE SCATTERED IN NATURE BUT A BAND OF
STEADIER PRECIPITATION IS LIFTING NORTHEAST TOWARDS THE KC METRO
AREA.

00Z ETA/GFS RUNS ALL SHIFTING QPF FIELDS FURTHER SOUTH...WITH THE
GFS THE FURTHEST NORTH. OVERALL PREFER ITS SOLUTION GIVEN EVOLVING
THERMAL FIELDS THIS EVENING...AND A SIMPLE DISTANCE/SPEED OFF THE
ONGOING CONVECTION IN OKLAHOMA. SO FAR A WIDESPREAD QUARTER TO HALF
INCH OF ICE HAS BEEN REPORTED NORTHWEST OF A LINE FROM KANSAS CITY
TO TRENTON TO UNIONVILLE. UPWARDS OF AN INCH OF SLEET ALSO HAS BEEN
REPORTED AROUND MARYVILLE.

CURRENT THINKING IS THAT FAR NORTHWEST MISSOURI MAY NOT SEE AS MUCH
SNOW AS ORIGINALLY EXPECTED...BUT COMBINATION OF ICE...SLEET AND
SNOW STILL WORTHY OF A WARNING THROUGH TOMORROW MORNING. BIGGEST
BRUNT OF ICING LATE TONIGHT INTO WEDNESDAY MAY RUN FROM THE SOUTH
SIDE OF KC METRO TO MOBERLY...WITH SLEET BECOMING MORE COMMON ACROSS
THE NORTHLAND EARLY WEDNESDAY. UPDATED FORECASTS REFLECT THESE
CHANGES. CHANGED HEADLINES EARLIER TO A WINTER STORM WARNING FOR
AREAS ALONG AND NORTH OF US HIGHWAY 36...TO BETTER REFLECT STORM
CHARACTERISTICS...AND THIS STILL LOOKS REASONABLE.

FURTHER SOUTH...CONCERNS REVOLVE AROUND HYDRO ISSUES. PORTIONS OF
CENTRAL MISSOURI HAVE ALREADY EXPERIENCED FLASH FLOODING...AND MODEL
FORECASTS ARE QUITE AGGRESSIVE IN QPF IN THESE AREAS. SO LONG AS
TEMPERATURES CONTINUE TO HOLD ABOVE FREEZING FROM BUTLER TO
BOONVILLE...FLASH FLOODING WILL REMAIN A DISTINCT THREAT.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...ICE STORM...WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR
THE AREA THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS.

MO...ICE STORM...WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR
THE AREA THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS.

FLOOD WATCH IN EFFECT FOR AREAS ALONG A LINE FROM WARRENSBURG TO
FAYETTE FOR TODAY AND TONIGHT.

HUDSON
Hazardous weather outlook, Jan 4, 12:48 PM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 PM CST TUE JAN 4 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051200-

...A SIGNIFICANT WINTER STORM REMAINS ON TRACK TO AFFECT THE REGION
LATE THIS AFTERNOON THROUGH THE DAY WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF FREEZING RAIN WILL SPREAD ACROSS MUCH OF THE OUTLOOK
AREA...WITH SOME SLEET POSSIBLY MIXED IN ACROSS FAR NORTHWEST
MISSOURI...LATE THIS AFTERNOON THROUGH THIS EVENING. ANOTHER ROUND OF
FREEZING RAIN...SLEET AND SNOW WILL ARRIVE LATE TONIGHT INTO THE
MORNING HOURS WEDNESDAY. BY WEDNESDAY AFTERNOON...AREAS ALONG A SWATH
EXTENDING FROM KANSAS CITY AND ST JOSEPH EASTWARD THROUGH MACON AND
KIRKSVILLE CAN EXPECT AN INCH OF ICE ACCUMULATION. AREAS NORTHWEST OF
THIS SWATH WILL LIKELY SEE UP TO 6 INCHES OF SNOW ACCUMULATION
OVERTOP OF A QUARTER INCH OF ICE...WHILE AREAS TO THE SOUTH CAN
EXPECT AROUND A QUARTER INCH OF ICE ACCUMULATION.

ADDITIONALLY...HEAVY RAIN EXPECTED LATE THIS AFTERNOON INTO THE
EVENING HOURS ACROSS CENTRAL MISSOURI...WHERE TEMPERATURES ARE
CURRENTLY JUST ABOVE FREEZING...WILL LIKELY RESULT IN AN INCREASE IN
FLOODING ALONG AREA RIVERS IN STREAMS...MAINLY ALONG AND SOUTH OF A
LINE FROM WARRENSBURG TO FAYETTE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

AFTER THE IMPENDING WINTER STORM EXITS THE AREA DURING THE AFTERNOON
HOURS WEDNESDAY...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

SEAMAN

In the hours before

Local storm report, Jan 4, 8:38 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     ICE STORM        LEAVENWORTH             39.32N 94.92W
01/04/2005                   LEAVENWORTH        KS   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN, NUMEROUS POWER OUTAGES, SLICK
            ROADS THROUGHOUT COUNTY.

&&

LEINS
Local storm report, Jan 4, 8:45 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     ICE STORM        5 ENE EDWARDSVILLE      39.10N 94.73W
01/04/2005                   WYANDOTTE          KS   EMERGENCY MNGR

            OCCASIONAL POWER OUTAGES/SURGES. NUMEROUS ACCIDENTS ALONG
            INTERSTATE 435. LARGE TREE LIMBS DOWN ACROSS COUNTY.

&&

LEINS
Local storm report, Jan 4, 9:19 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     ICE STORM        RICHMOND                39.28N 93.97W
01/04/2005                   RAY                MO   LAW ENFORCEMENT

            .25 INCH ICE ACCUMULATION, MAINLY ON TREES.

0917 PM     ICE STORM        POLO                    39.55N 94.04W
01/04/2005                   CALDWELL           MO   LAW ENFORCEMENT

            3-6 INCH DIAMETER TREE LIMBS DOWN

0917 PM     ICE STORM        PLATTSBURG              39.56N 94.46W
01/04/2005                   CLINTON            MO   LAW ENFORCEMENT

            .25 - .50 INCH ICE ACCUMULATION. 3-6 INCH DIAMETER TREE
            LIMBS DOWN.

&&

LEINS
Local storm report, Jan 4, 10:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     ICE STORM        DONIPHAN                39.63N 95.08W
01/04/2005                   DONIPHAN           KS   AMATEUR RADIO

            .25 INCH ICE ACCUMULATION. .50 TO .75 INCH SNOWFALL
            ACCUMULATION.

0900 PM     ICE STORM        ALBANY                  40.25N 94.33W
01/04/2005                   GENTRY             MO   LAW ENFORCEMENT

            .25 INCH ICE ACCUMULATION

0900 PM     ICE STORM        BETHANY                 40.27N 94.03W
01/04/2005                   HARRISON           MO   AMATEUR RADIO

            .50 TO .75 INCH ICE ACCUMULATIONS

0900 PM     ICE STORM        SAVANNAH                39.94N 94.83W
01/04/2005                   ANDREW             MO   LAW ENFORCEMENT

            .50 INCH ICE ACCUMULATION

&&

LEINS
Local storm report, Jan 4, 10:38 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     ICE STORM        MAYSVILLE               39.89N 94.36W
01/04/2005                   DEKALB             MO   LAW ENFORCEMENT

            .50 TO .75 INCH ICE ACCUMULATION

0900 PM     ICE STORM        GALLATIN                39.91N 93.96W
01/04/2005                   DAVIESS            MO   LAW ENFORCEMENT

            .25 TO .50 INCH ICE ACCUMULATION. TREES DOWN, INTERSTATE
            35 SLICK IN AREAS.

1000 PM     ICE STORM        TRENTON                 40.08N 93.60W
01/04/2005                   GRUNDY             MO   AMATEUR RADIO

            TREES DOWN, REPORTS OF 800-900 RESIDENTS WITHOUT POWER
            COUNTY-WIDE.

1000 PM     ICE STORM        ATCHISON                39.56N 95.13W
01/04/2005                   ATCHISON           KS   LAW ENFORCEMENT

            POWER ON AND OFF, 3 TO 6 INCH TREE LIMBS DOWN. .25 - .50
            INCH ICE ACCUMULATIONS.

1015 PM     ICE STORM        SHAWNEE                 39.02N 94.80W
01/04/2005                   JOHNSON            KS   TRAINED SPOTTER

            .50 INCH ICE ACCUMULATION

1015 PM     ICE STORM        PLEASANT HILL           38.80N 94.27W
01/04/2005                   CASS               MO   NWS EMPLOYEE

            .25 INCH ICE ACCUMULATION

&&

LEINS
Local storm report, Jan 4, 10:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1046 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     ICE STORM        ROCKPORT                40.42N 95.52W
01/04/2005                   ATCHISON           MO   AMATEUR RADIO

            .50 INCH ICE ACCUMULATION

0930 PM     ICE STORM        OREGON                  39.98N 95.14W
01/04/2005                   HOLT               MO   AMATEUR RADIO

            .50 - .75 INCH ICE ACCUMULATION

0930 PM     ICE STORM        MARYVILLE               40.34N 94.87W
01/04/2005                   NODAWAY            MO   LAW ENFORCEMENT

            .50 - 1 INCH ICE ACCUMULATION

&&

LEINS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Howard

When
January 4, 11:00 PM CST to January 5, 8:00 PM CST
Where
Howard forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.143, -92.696 (the zone’s center; the record gives no point)

The Moniteau Creek near Fayette crested at 18.92 feet, or 2.92 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439011.